Myotonia associated with hyper-adrenocorticism in two dogs
Article first published online: 10 MAR 2008
Australian Veterinary Journal
Volume 76, Issue 11, pages 722–724, November 1998
How to Cite
SWINNEY, G., FOSTER, S., CHURCH, D. and MALIK, R. (1998), Myotonia associated with hyper-adrenocorticism in two dogs. Australian Veterinary Journal, 76: 722–724. doi: 10.1111/j.1751-0813.1998.tb12299.x
- Issue published online: 10 MAR 2008
- Article first published online: 10 MAR 2008
- Accepted for publication 23 June 1998
- iatrogenic hyperadrenocorticism;
- myotonic myopathy.
Two dogs developed a disabling gait abnormality characterised by stiffness. The abnormality was consistent with a diagnosis of myotonia secondary to hyper-adrenocorticism. The first dog had iatrogenic hyperadrenocorticism, and its signs improved substantially after corticosteroid administration was gradually withdrawn. The second had pituitary-dependent hyperadrenocorticism, but myotonic signs progressed despite effective mitotane therapy. Procainamide administration reduced the myotonic stiffness in the second case.